Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Teen, have developed extreme insomnia, rapid heart rate, high BP over the week. What could be wrong?

Hello, i m 16 years old, recently in 3 weeks i ve developed extreme insomnia , rapid heart rate , and high blood pressure , i m very concerned.. I m contemplating going to the emergency room right now, my general resting heart rate is 98-110 it s really stressfull.. Is there any diagnosis, or even a guess at which u might think may be wrong with me?
Asked On : Tue, 16 Oct 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi there.

Thanks for writing in.

The first think I can think of is... Is there any stressful situation you have been going through recently? Any tragic incidents, Any relationship problems, Any exam related problems?
Stress and anxiety can cause insomnia , tachycardia (increase in pulse rate) etc.

Could you please mention your blood pressure recording, so that I can know the extent of increase in BP.

If Stress is the cause, I would suggest de-stress measures like exercise, yoga, relaxation techniques, listening to soothing music.

However if you feel stress is not the cause for your present symptoms, then i suggest you visit the hospital at the earliest.. Other differential diagnosis could be thyroid disorders like hyperthyroidism, low blood sugar levels(hypoglycemia), Pheochromocytoma, cardiac disorders etc...

Hope this helps

Dr. Divya Kuttikrishnan

Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor